• question-icon

    Can Irbesartan be replaced with Losartan?

default
Posted on Fri, 20 Apr 2018 in Hypertension and Heart Disease
Question: I was put on irbesartan by my cardiologist which he had repoaced losartan with thismedication it is 300mI had to go to the hospital a few days because I had a problem (I had acute renal failure) they changed my heart medicineback to losartan 100 mg. Need to know what I should take and if the medicinemg are a upgrade in mg as the hospitals was workingon getting my blood pressure down

doctor
Answered by Dr. Bhanu Partap 1 hour later
Brief Answer:
Please refer to the detailed answer below

Detailed Answer:
Hello Ma'am

After going through the medical details provided by you I understand your concern for your health and I would like to tell you that both the medicines belongs to ARB'S group of antihypertensive medication.

Both of these have some effect on kidney function and electrolyte balance however the down effect on kidney function is more with Irbesartan as compared to losartan which is considered to be relatively safe from kidney function point of view.

So its advisable to continue with losartan as you are already facing kidney issues.

I hope this information will be helpful.

Kind regards
Dr Bhanu partap
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Bhanu Partap

Cardiologist

Practicing since :2010

Answered : 2938 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Antihypertensive medication

doctor1 MD

I’m taking Clonidine for High BP , I was only on for 2 weeks,0.1mg (twice a day) and had every side effect. The Dr. Said to to cut back to once a...

doctor1 MD

After all the question I have asked come to find out I have a hiatal hernea and diverticulous .I realize I have anxiety issues .I take Lexapro that...

doctor1 MD

My LDL is 157 and HDL is 50 , trigly 176 total cholesterol 227. do I need to take medication for cholesterol ? If so what ? Any side effects?

Get personalised answers from verified doctor in minutes across 80+ specialties

127 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Bhanu Partap
  • Q - Is blood pressure of 131/69 a cause for concern?

  • Q - Suggest remedies for pain in the left side of the chest

  • Q - What does this lipid profile test report indicate?

  • Q - What does a calcium level of 135 indicate?

  • Q - What causes fluctuations in BP readings?

  • Q - What does this ECG report indicate?

  • Q - What causes left-sided pain in the chest?

  • Q - What causes profuse sweating post a valve replacement heart surgery?

  • Q - Suggest treatment for pain in the testicle

  • Q - Is Sotalol intake 12 hours after missing a dose advisable?

backtotop2